Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 3, 2012Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 3, 2012, 7:49 PM EDT for Orange County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 7:49 PM EDT (23:49 UTC)
Expired
Jul 3, 2012, 8:15 PM EDT
In force
26 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 105 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS82 KMLB 032349
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
749 PM EDT TUE JUL 3 2012

FLZ045-040015-
ORANGE-
749 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WESTERN ORANGE COUNTY...

* UNTIL 815 PM EDT.

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
WINDERMERE...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2866 8146 2839 8157 2839 8166 2856 8166
      2858 8165 2859 8166 2862 8166
TIME...MOT...LOC 2349Z 190DEG 19KT 2851 8160

$$


KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:25 PM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 3, 2:25 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EDT TUE JUL 3 2012

.DISCUSSION...

REMAINDER OF THIS AFTERNOON THROUGH TONIGHT...EAST COAST SEA BREEZE
JUST STARTING TO MOVE WEST TOWARD I-95. AS EXPECTED...INITIAL STORMS
POPPED ALONG SEA/LAKE BREEZE INTERFACE ON THE NE SIDE OF LAKE OKEE.
WEST COAST SEA BREEZE PUSHING INLAND AT A DECENT CLIP AND IS MORE
CONVECTIVELY ACTIVE THAN THE ATLANTIC BREEZE. WCSB SHOULD CRUISE
EASTWARD INTO THE CENTRAL CWA THROUGH LATE AFTERNOON...WITH A LATE
COLLISION EXPECTED FROM INTERIOR VOLUSIA SOUTH TO SANFORD...AND THEN
INTO THE EASTERN SIDE OF THE GREATER ORLANDO AREA TO LAKE KISSIMMEE.
BEST CHANCE FOR STORMS WILL BE RIGHT WHERE THE COLLISION OCCURS AS
LOCAL STEERING FLOW IS NON-EXISTENT. WILL RUN WITH PRE-FIRST PERIOD
FOR ACTIVITY THAT FORMS/CONTINUES THROUGH SUNSET...BUT WILL ALSO
NUDGE EARLY EVENING POPS UP AND EXPAND AREA A LITTLE TO THE EAST
GIVEN EXPECTED LOCATION OF ECSB/WCSB COLLISION.

PREVIOUS DISCUSSIONS...

INDEPENDENCE DAY...WEAK RIDGE AXIS WILL DRIFT NORTHWARD AND EXTEND
ACROSS THE CENTRAL PENINSULA. LOW LEVEL FLOW WILL BE RELATIVELY
LIGHT WITH SEA BREEZE BOUNDARIES DEVELOPING AND DRIFTING INLAND FROM
BOTH COASTS. SUFFICIENT MOISTURE AND INSTABILITY FOR A FEW STORMS TO
FORM ALONG THE SEA BREEZES EARLY AFTERNOON...THEN STORM COVERAGE
INCREASING TO SCATTERED DURING THE LATE AFTERNOON AS THE BOUNDARIES
COLLIDE OVER THE INTERIOR SECTIONS.

A FEW STORMS LINGERING INTO THE EARLY EVENING HOURS BUT SHOULD
DIMINISH ACROSS MOST LOCATIONS IN TIME FOR THE EVENING FIREWORKS.
HIGH TEMPS REACHING MID 90S INLAND AND LOWER 90S COAST...EXCEPT
UPPER 80S/NEAR 90 TREASURE COAST WITH EARLIER SEA BREEZE ONSET.
OVERNIGHT MINS GENERALLY IN THE MID 70S.

THU-MON...LOW LEVEL RIDGE AXIS WILL DRIFT NORTHWARD LATE WEEK INTO
THE WEEKEND. THIS WILL PUT EC FL IN SE-ESE FLOW WITH PASSAGE OF WEAK
EASTERLY WAVES ACROSS SOUTHERN SECTIONS HELPING BOOST PRECIPITABLE
WATER VALUES. RIDGE ALOFT WILL STRENGTHEN OVER PLAINS/MIDWEST STATES
BUT EC FL WILL BE LOCATED IN AREA OF WEAK TROFFING ALOFT TO THE EAST
OF THE RIDGE MOST OF THE PERIOD. POPS WILL BE IN SCATTERED CATEGORY
ALL AREAS DURING THIS TIME FRAME BUT WITH VALUES A LITTLE HIGHER IN
THE SOUTH AND WESTERN INTERIOR GIVEN DEEPER MOISTURE SOUTH AND
POSITION OF RIDGE AXIS FAVORING SEA BREEZE COLLISIONS OCCURRING WELL
INLAND. MAX TEMPS GENERALLY IN THE MID 90S INTERIOR AND LOWER 90S AT
THE COAST.

&&

.AVIATION... BEST CHC FOR TS INVOF COASTAL SITES (EXCLUDING DAB)
WILL BE 17Z-21Z...WITH INITIAL ONSET EXPECTED NEAR SUA AND
PROPAGATING N TWD MLB. BETTER CHANCE LATER ON FROM ABOUT 19Z-23Z
OVER THE INTERIOR AND POSSIBLY NEAR DAB AS WELL. IFR VSBYS IN +RA
SHOULD ANY CELL FORM DIRECTLY OVER LCL AIRPORTS AS MOTION WILL BE
QSTNRY. LCL G30KT+ ALSO POSSIBLE...THOUGH CELLS WILL DISSIPATE RIGHT
WHERE THEY DEVELOP.

&&

.MARINE...ATLANTIC RIDGE AXIS OVER SOUTH FL WILL SLOWLY LIFT NORTH
INTO THE CENTRAL PENINSULA FORM MID TO LATE WEEK. EXPECT A GENERALLY
LIGHT TO GENTLE BREEZE WITH A MODERATE ONSHORE BREEZE NEAR THE COAST
EACH AFTERNOON ASCD WITH SEA BREEZE CIRCULATION. COULD POSSIBLY SEE
WINDS KICK UP DURING NOCTURNAL INSTABILITY CYCLE AS WELL. BUT
OVERALL WIND AND SEAS WILL REMAIN QUITE FAVORABLE FOR BOATING THIS
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  92  73  92 /  10  30  10  30
MCO  73  93  74  94 /  10  30  20  40
MLB  73  91  75  90 /  10  20  10  20
VRB  73  90  73  89 /  10  20  10  20
LEE  75  93  75  94 /  20  30  20  40
SFB  75  94  75  94 /  10  30  20  40
ORL  76  94  76  94 /  10  30  20  40
FPR  72  90  73  89 /  10  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...CRISTALDI
LONG TERM....WIMMER
AVIATION...CRISTALDI
Hazardous weather outlook, Jul 3, 11:33 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1133 AM EDT TUE JUL 3 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1133 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE EAST COAST SEA
BREEZE JUST INLAND FROM THE COAST MID AFTERNOON WITH COVERAGE
INCREASING ACROSS THE INTERIOR AND ALONG THE COAST NORTH OF CAPE
CANAVERAL THROUGH THE LATE AFTERNOON. THE HIGHEST COVERAGE IS
EXPECTED TO BE PRIMARILY WEST OF THE ORLANDO METRO AND ALONG THE
KISSIMMEE RIVER AND WEST OF INTERSTATE 95 IN COASTAL VOLUSIA
COUNTY FROM LATE AFTERNOON THROUGH THE EVENING AS SEA BREEZES
COLLIDE WITH OUTFLOW BOUNDARIES. ANY STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING WIND GUSTS OVER 35 MPH AND SMALL HAIL.
THE STEERING WINDFLOW PATTERN REMAINS WEAK WHICH WILL RESULT IN A
SLOW AND ERRATIC STORM MOTION. STORMS THAT REMAIN IN ONE LOCATION
FOR A LONG PERIOD OF TIME ARE CAPABLE OF PRODUCING LARGE AMOUNTS
OF RAIN RESULTING IN THE PONDING OF WATER ON ROADWAYS AND
LOCALIZED MINOR FLOODING OF LOW LYING AREAS.

.FLOOD IMPACT...
SLOW MOVING STORMS WILL HAVE THE CAPABILITY OF PRODUCING TEMPORARY
EXCESSIVE ACCUMULATIONS OF RAIN WATER ON ROADS...HIGHWAYS...
BENEATH BRIDGES AND IN LOW LYING AREAS. WHEN DRIVING AND
ENCOUNTERING STANDING WATER ON THE ROADWAYS REMEMBER TO SLOW
DOWN AND TO INCREASE THE FOLLOWING DISTANCE BETWEEN YOUR CAR AND
OTHER CARS.

.RIP CURRENT IMPACT...
AN ELEVATED RIP CURRENT RISK WILL EXIST AT AREA BEACHES THIS
AFTERNOON AND EVENING DUE TO TIDAL CONDITIONS WITH THE FULL MOON.
REMEMBER TO SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM
ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND STORMS WILL DEVELOP PRIMARILY ACROSS INTERIOR LOCATIONS
THIS AFTERNOON AFFECTING INLAND LAKES AND WATERWAYS. ANY STORMS
THAT DEVELOP WILL MOVE LITTLE...AND BE CAPABLE OF PRODUCING WIND
GUSTS TO 34 KNOTS AND FREQUENT CLOUD TO WATER STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS EAST
CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE INTERIOR
WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZES IN THE
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/UPDATE WIMMER

In the hours before

Local storm report, Jul 3, 2:53 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
253 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             4 W PORT SAINT LUCIE    27.28N 80.42W
07/03/2012  E0.50 INCH       ST. LUCIE          FL   EMERGENCY MNGR

            SAINT LUCIE EMERGENCY MGMT. REPORTED MARBLE SIZE HAIL AT
            I95 AND GATLIN BLVD.

&&

FXD
Special weather statement, Jul 3, 3:28 PM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT TUE JUL 3 2012

FLZ059-032015-
ST. LUCIE-
328 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
NORTHERN ST. LUCIE COUNTY...

* UNTIL 415 PM EDT.

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING UP TO HALF INCH SIZED HAIL 8 MILES
WEST OF FORT PIERCE...DRIFTING SOUTHWEST AT 5 MPH.

TORRENTIAL RAINFALL BETWEEN 2 AND 3 INCHES IN A 60 TO 90 MINUTE
PERIOD...AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THIS WILL
CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR
DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO
REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN
OTHER VEHICLES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2734 8042 2740 8060 2756 8052 2756 8049
      2752 8035
TIME...MOT...LOC 1925Z 019DEG 4KT 2747 8048

CRISTALDI
Special weather statement, Jul 3, 4:50 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT TUE JUL 3 2012

FLZ053-058-032130-
OKEECHOBEE-OSCEOLA-
450 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN OKEECHOBEE
COUNTY...SOUTHERN OSCEOLA COUNTY...

* UNTIL 530 PM EDT.

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9 MILES SOUTH
OF LAKE MARIAN...MOVING NORTHWEST AT 5 MPH. ADDITIONAL STORMS WILL
DEVELOP ALONG A COMBINATION OUTFLOW AND SEA BREEZE BOUNDARY PUSHING
NORTHWEST ACROSS THIS AREA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2733 8105 2736 8104 2738 8107 2738 8111
      2742 8115 2745 8115 2749 8121 2753 8121
      2760 8114 2766 8114 2783 8122 2785 8129
      2789 8130 2801 8122 2795 8087 2758 8089
      2731 8103
TIME...MOT...LOC 2048Z 144DEG 3KT 2774 8106

KELLY
Special weather statement, Jul 3, 7:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT TUE JUL 3 2012

FLZ045-046-053-032345-
ORANGE-OSCEOLA-SEMINOLE-
708 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...SEMINOLE COUNTY...

* UNTIL 745 PM EDT.

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER UNION
PARK.  THE STORM WAS NEARLY STATIONARY. OTHER STORMS WILL DEVELOP AS
NUMEROUS COLLISIONS BETWEEN SEA BREEZE AND OUTFLOW BOUNDARIES OCCUR
ACROSS WESTERN ORANGE...NORTHWEST OSCEOLA AND SEMINOLE COUNTIES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2870 8164 2879 8147 2878 8142 2881 8142
      2885 8135 2865 8102 2827 8156 2826 8165
TIME...MOT...LOC 2306Z 130DEG 2KT 2860 8124

KELLY
Special weather statement, Jul 3, 7:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
744 PM EDT TUE JUL 3 2012

FLZ144-040015-
SOUTHERN LAKE COUNTY-
744 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...

* UNTIL 815 PM EDT.

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9 MILES
SOUTHWEST OF LAKE LOUISA...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2855 8189 2861 8166 2859 8165 2857 8165
      2856 8166 2835 8166 2834 8179 2836 8180
      2836 8185 2834 8186 2834 8190
TIME...MOT...LOC 2344Z 176DEG 9KT 2838 8181

KELLY
Special weather statement, Jul 3, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
749 PM EDT TUE JUL 3 2012

FLZ045-040015-
ORANGE-
749 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WESTERN ORANGE COUNTY...

* UNTIL 815 PM EDT.

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
WINDERMERE...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2866 8146 2839 8157 2839 8166 2856 8166
      2858 8165 2859 8166 2862 8166
TIME...MOT...LOC 2349Z 190DEG 19KT 2851 8160

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:28 PM EDTSpecial Weather StatementMLBSaint Lucie47 min
Jul 3, 4:50 PM EDTSpecial Weather StatementMLBOkeechobee40 min
Jul 3, 7:08 PM EDTSpecial Weather StatementMLBOrange, Seminole37 min
Jul 3, 7:44 PM EDTSpecial Weather StatementMLBLake31 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.